1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Patient Experience: "What Bronllys taught me about pacing."
In 2012, Maya, who had tried to cope with ME/CFS on her own for many years, attended a pain management centre in Wales, U.K., and is now able to achieve more through pacing and acceptance, than she had been able to before the course...
Discuss the article on the Forums.

Hack my reaction to NAC - advise needed

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by plotina, Sep 26, 2013.

  1. plotina

    plotina

    Messages:
    1
    Likes:
    0
    Hi, this is my first time writing in this forum. Several months ago I started a NAC supplement (jarrows). After a couple of days I noticed that my back became very stiff. The left lower back became slightly painful, as if with inflammation, and the rest of the back was rigid. I'm 35, but I felt as a rheumatic 70-year-old. It took me a while to relate this to the NAC, but as soon as I stopped the supplement my back went back to normal.

    Yesterday I started taking undenatured whey and I'm feeling the same sensation in my back. Browsing through the forum, I've learnt that both NAC and whey are gluthatione precursors. I have to say that even though I'm trying my best to educate myself about my health issues, I don't know much about methylation. But the fact that I had some form of reaction to the 2 supplements made me curious and I decided to tap onto your knowledge.

    So I would like to ask you guys, who are much more familiar with methylation, whether you think that reacting to these 2 things has any relevance and, if so, what you think it indicates.

    I'm going to start reading the information available on the forum, but if you could point me to any place to start gathering information on the topic, I'd be more than grateful.

    As a way of background (I don't kmow if any of this is relevant), after 15 years on antidepressants and with a nutrient-deficient diet, for the last 8 months I've been trying to figure out my health issues. I'm on the paleo diet, have been able to stop all medications, and feel much better. The main problem that remains is bloating that gets worse over the course of the day. I suspect some food intolerance, but haven't been able to figure it out through pretty strict elimination diets.

    Oh, and my gastro ordered a Metametrix test that shows a very high level of funghi in my stools. I've tried both natural and prescription medications for that, together with a strict sugar-free diet, but have seen no change in coated tongue and bloating, so I suspect the funghi are still there.

    Thank you for your help!
  2. Critterina

    Critterina Senior Member

    Messages:
    520
    Likes:
    186
    Arizona, USA
    Hey, plotina,

    I am not going to suggest that we have the same issues, but I have just an idea to consider. I had bad reactions, including intestinal bloating, in reaction to NAC. I have respiratory issues that seem to be related to food, but hard to pinpoint with a strict elimination diet. What's more, I have negative allergy test results to those exact foods, both skin prick and serum tests. This was frustrating and confusing until I read an article entitle Histamine and Histamine Intolerance by Maintz and V...(I forget the other author) in the American Journal of Clinical Nutrition. I am trying to convince my allergist that a diagnosis is possible...but so far I think my emails end up in his medical assistant's spam folder. Do a web search for the article and see if there are any similarities. Histamine intolerance has lots of different symptoms, not always respiratory.
  3. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    6,213
    Likes:
    4,837
    Albuquerque

See more popular forum discussions.

Share This Page